MAUDE Adverse Event Report: ZIMMER KNEE CREATIONS, INC. ACCUPORT; CANNULA

ZIMMER KNEE CREATIONS, INC. ACCUPORT; CANNULA
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The source of this complaint was from an event that occurred in the (b)(6).On (b)(6) 2019, it was reported that the tip of the accuport cannula broke off when extracting it.Per the reported information, upon reinserting the stylus, the surgeon realized that they were unable to push in the stylus all the way back in so that the wings locked into their original place.Therefore the surgeon was unable to use the drill to extract the cannula, so had to try and extract it by hand.During this extraction the tip of the cannula broke off.The tip was well in the femoral condyle so the surgeon felt it best to leave it in situ rather than try to extract it.There were no other intraoperative complications or noted contributing factors to the event.The event was sent to the manufacturer on (b)(6) 2019.The product was not returned for the investigation.The dhr for the finished goods lot was reviewed, and no anomalies related to the complaint condition were noted.Once additional information becomes available about the event, a supplemental report will be submitted.
 
Event or Problem Description
Cannula broken and tip remains in the patient.
 
Additional Manufacturer Narrative
The source of this complaint was from an event that occurred in the united kingdom.On (b)(6) 2019, it was reported that the tip of the accuport cannula broke off when extracting it.Per the reported information, upon reinserting the stylus, the surgeon realized that they were unable to push in the stylus all the way back in so that the wings locked into their original place.Per the emea subchondroplasty scp knee surgical technique guide, plunge the stylus back into the cannula to inject residual accufill bsm; insert the stylus fully until locking wings are secured to the hub.Therefore the surgeon was unable to use the drill to extract the cannula, so had to try and extract it by hand.During this extraction the tip of the cannula broke off.The tip was well in the femoral condyle so the surgeon felt it best to leave it in situ rather than try to extract it.There were no other intraoperative complications or noted contributing factors to the event.The most likely root cause is an unintended use error contributing to the event.The event was sent to the manufacturer on (b)(6) 2019.The product was not returned for the investigation; however, a retain was conducted on the same raw material lot (lot 38224) and the defect was not observed.The dhr for the finished goods lot was reviewed, and no anomalies related to the complaint condition were noted.
 
Event or Problem Description
Cannula broken and tip remains in the patient.

Brand Name
ACCUPORT
Common Device Name
CANNULA
Manufacturer (Section D)
ZIMMER KNEE CREATIONS, INC.
841 springdale drive
exton PA 19341
MDR Report Key9111149
Report Number3008812173-2019-00046
Device Sequence Number11659700
Product Code FGY
UDI-Device Identifier00889024205116
UDI-Public00889024205116
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date10/18/2022
Device Model NumberN/A
Device Catalogue Number307.032
Device Lot Number38224
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/28/2019
Device Age20 MO
Event Location Hospital
Initial Date Received by Manufacturer 06/28/2019
Supplement Date Received by Manufacturer06/28/2019
Initial Report FDA Received Date09/24/2019
Supplement Report FDA Received Date11/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;